Medical Questions > Pregnancy Forum > Am I Pregnant Forum

Stopped birth control pills - pregnant ?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
okay i had sex on nov. 18 and then i had my period on nov 20 i started taking birth control pills on nov 23. i have thrown up three times on random days in the past two weeks so i stopped taking my birth control pills on dec 4 because i felt like i might of been pregnant and i have been really tired. today dec 7 i started bleeding a little and im gettin cramps on my lower back but im not suppose to get my period till around dec 20...i dnt kno if my bleeding is going to get stronger but what do u think is going on?? is my period here early cause i stopped taking my birth control pills, am i pregnant, am i having a miscarriage whats going on???
Did you find this post helpful?
|

User Profile
replied December 8th, 2009
Hello,
Welcome to the ehealthforum and I am really glad to help you out. Your concern is regarding the midcycle bleeding. Since you had an unprotected intercourse just two day prior to your periods but you have not provided any history of any unprotected intercourse prior to that, so the status of pregnancy is dicey. This bleeding seems like withdrawl bleeding due to sudden stoppage of the birth control pills, but it is important to know about the status of your pregnancy or miscarriage if any.

If you are pregnant then this bleeding raises the doubts of a miscarriage. However to differentiate this bleeding whether due to withdrawl effect of hormones of birth control pills or a miscarriage, I would suggest you to do a urine for pregnancy test or get your serum HCG levels estimated. The HCG (it is a hormone) levels rise only in pregnancy and its levels are raised even for a few days after a miscarriage. So HCG presence will confirm the status of your pregnancy.

Once you are clear about the status of your pregnancy, you should consult a gynecologist and start with birth control pills. Sudden stopping of the birth control pills can lead to bleeding within 3-4 days and before starting another pack of birth control pills, a gynecologist’s consultation is mandatory.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care.




|
Did you find this post helpful?

replied December 8th, 2009
Especially eHealthy
DO NOT ever stop taking your birth control pills mid cycle.

You could not be experiencing pregnancy symptoms. Likely you were experiencing symptoms from just starting your birth control pills.

By starting hormones (birth control pills) then stopping them, you are bound to have problems with your monthly cycle for awhile.

YOU ARE NOT PREGNANT! THIS IS NOT A MISCARRIAGE! It is hormonal induced. When your period does start, get back on the birth control pills.
|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Am I Pregnant , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.